Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Having constant pain and pressure after having mirena coil

My gyn cancelled my hysteroscopy D&c and polyp removal 2 days b4 my operation due to me finding out at my preop appointment that he was going to insert a mirena coil at the samr time. I informed him I did not want the mirena as i had a bad reaction to to the pill at 16. made me physco nearly having to be sedated. He said he was not happy risking putting me to sleep due to my weight issue( caused by pcos and not being able to exercise for last 6 months due to bleeding october 2010 - feb 2011 flooding clot size of my hand uterus tilting and what now looks like i might have a prolapse and the constant pain and pressure i get and made worse buy standing/walking) . The day that i would have got a letter from him i received a letter saying i was high risk endrometrial/ ovarian cancer . Feels like im being bullied into having something i dont want. I have alot of the side effect of the mirena b4 i even have it and dont want to risk making matters worse. Im 31 have pcos + non pcos cysts on my ovaries, weight issue, heavy bleeding / clots constant pain depressed can any1 suggest something that could help. Or a medical procedure that will help so when i see him soon i can ask him about. also which would be better mirena or endrometrial ablation because i have heard some people have that done. I have no biological children but have non biological children so not worried about my ferlity which is nil anyway.Please help
Asked On : Tue, 15 Mar 2011
Answers:  2 Views:  407
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
  Anonymous's Response
I have not had the mirena b4 but the oral pill meracillin
Answered: Tue, 15 Mar 2011
Radiologist Dr. Gaurav Sundar's  Response
Welcome to
Thanks for your query. There are two issues that need to be tackled here:
2. Excessive bleeding which may/may not be because of PCOS

For PCOS you should visit a gynecologist or endocrinologist. He will advise you one or more of the following: exercise, diet control for weight loss and a drug called metformin. Of this, the first 2 are the most imprtant as the cut the vicious cycle of the PCOS. Though it can be difficult for you as you had explained, you must try.

For the excessive bleeding, both endometrial ablation and mirena can be effective.
There are 2 types of mirena: one that is used for birth control (high dose) and that which is used for reducing bleeding (low dose). You can ask your doctor which one he intends to use. Mirena can cause more weight gain and bloating.
Endometrial ablation is a procedure where a tube is inserted into your uterus and either heat or microwaves are used to destroy the lining of your uterus. You periods may stop permanently following this. It is an alternative to removing the uterus. It is a rather safe procedure.
You last option may be to actually remove the uterus (which according to me is the best for you). As you do not desire children and your uterus is causing so many problems. It is also true that you are at risk of both endometrial and ovarian cancer as you have 2 risk factors: no biological children and obesity.
I hope this information was useful.
Regards and wish you good health.
Answered: Tue, 23 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor